Alert archive / New York / Beach Hazards Statements in 2025

Beach Hazards Statement 7, NWS Buffalo, NY

June 26, 20254 counties in New York

NWS Buffalo, NY issued this beach hazards statement at Jun 26, 2025, 3:50 AM EDT for 4 counties in New York. It took effect at Jun 26, 2025, 11:00 AM EDT. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Jun 26, 2025, 3:50 AM EDT (07:50 UTC)
In effect from
Jun 26, 2025, 11:00 AM EDT
Expired
Jun 27, 2025, 3:41 AM EDT
In force
17 hr
Issued by
NWS Buffalo, NY

Counties Monroe County, NY, Niagara County, NY, Orleans County, NY, Wayne County, NY

The radar

The Buffalo radar (KBUF), 74 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.8 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2025-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2025-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 2 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1671 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
2 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

865 
WHUS41 KBUF 260750
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
350 AM EDT Thu Jun 26 2025

NYZ001>004-261600-
/O.NEW.KBUF.BH.S.0007.250626T1500Z-250627T0800Z/
Niagara-Orleans-Monroe-Wayne-
350 AM EDT Thu Jun 26 2025

...BEACH HAZARDS STATEMENT IN EFFECT FROM 11 AM EDT THIS MORNING
THROUGH LATE TONIGHT...

* WHAT...Strong currents and dangerous swimming conditions 
  expected.

* WHERE...Beaches of Niagara, Orleans, Monroe, and Wayne 
  counties.

* WHEN...From 11 AM EDT this morning through late tonight.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$

Hitchcock
3 follow-up statements
488 
WHUS41 KBUF 261529
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
1129 AM EDT Thu Jun 26 2025

NYZ001>004-270800-
/O.CON.KBUF.BH.S.0007.000000T0000Z-250627T0800Z/
Niagara-Orleans-Monroe-Wayne-
1129 AM EDT Thu Jun 26 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH LATE
TONIGHT...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Niagara, Orleans, Monroe, and Wayne 
  counties.

* WHEN...Through late tonight.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
611 
WHUS41 KBUF 270146
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
946 PM EDT Thu Jun 26 2025

NYZ001>004-270800-
/O.CON.KBUF.BH.S.0007.000000T0000Z-250627T0800Z/
Niagara-Orleans-Monroe-Wayne-
946 PM EDT Thu Jun 26 2025

...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 4 AM EDT
FRIDAY...

* WHAT...Strong currents and dangerous swimming conditions.

* WHERE...Beaches of Niagara, Orleans, Monroe, and Wayne 
  counties.

* WHEN...Until 4 AM EDT Friday.

* IMPACTS...Strong currents and dangerous swimming conditions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Stay out of the water to avoid dangerous swimming conditions.

&&

$$
075 
WHUS41 KBUF 270741
CFWBUF

Coastal Hazard Message
National Weather Service Buffalo NY
341 AM EDT Fri Jun 27 2025

NYZ001>004-270845-
/O.CAN.KBUF.BH.S.0007.000000T0000Z-250627T0800Z/
Niagara-Orleans-Monroe-Wayne-
341 AM EDT Fri Jun 27 2025

...BEACH HAZARDS STATEMENT IS CANCELLED...

Winds and waves have subsided.

$$

Hitchcock

What forecasters said that day

The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this beach hazards statement went out at Jun 26, 1:40 AM EDT, 2 hours 10 minutes earlier.

Area forecast discussion, Jun 26, 1:40 AM EDT, 2 hours 10 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
140 AM EDT Thu Jun 26 2025

.SYNOPSIS...
A frontal boundary will remain over the eastern Great Lakes today
through Saturday, producing several rounds of showers and scattered
thunderstorms with localized heavy rainfall possible. The front will
finally move east of the area Saturday night, with high pressure
building into the eastern Great Lakes Sunday providing a dry second
half of the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
The strong/hot ridge over the Mid Atlantic and southeast US will
gradually break down through the end of the week. The Great Lakes
and New England will remain along the active southern edge of the
westerlies, with an east-west frontal zone remaining stalled across
the Great Lakes region today through tonight. A series of low
amplitude vorticity maxima will ripple east across the region, with
each bringing an uptick in large scale ascent.

The most organized area of showers through the near term period is
expected to be tied to one of these shortwaves, crossing the Niagara
Frontier this morning, the Genesee Valley and western Finger Lakes
later this morning through early afternoon, then ending up across
Central NY later today. Outside of this, expect a few more scattered
showers to develop this afternoon and evening with modest diurnal
instability across the Southern Tier, Finger Lakes, and east of Lake
Ontario. A few showers and thunderstorms may produce brief, local
downpours, but the risk of any flooding is very low. This afternoon
should trend mainly dry from the Niagara Frontier to Rochester
following the morning/midday rain.

Extensive clouds and the morning showers will limit diurnal
instability, keeping thunder chances relatively low today. The best
chance a few isolated to widely scattered thunderstorms will be this
afternoon and early evening across the Southern Tier and Finger
Lakes.

Tonight, the frontal zone will remain draped across the eastern
Great Lakes. Associated convergence and moisture will maintain a
chance of a few showers overnight, but weak forcing should keep any
showers scattered and disorganized. Most guidance suggests the best
chance of measurable rain overnight will be across Central NY.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
The eastern Great Lakes will remain situated on the northern
periphery of a weak ridge of high pressure across the southeastern
CONUS through the end of the week. Concurrently, a diffuse
negatively tilted mid-level shortwave and associated sfc low
pressure will gradually slide northeast from the Upper Midwest
across Ontario and Quebec. As this feature impinges on the region,
it will drag a stalled frontal boundary across the Ohio Valley and
SW Pennsylvania back northward as a warm front. The increased
forcing overlaid with the already humid (though not overly hot)
airmass in place will lead to more widespread unsettled weather with
opportunities for showers and thunderstorms. While the severe risk
may be nonzero, much of the focus for this period will be on the
potential for locally heavy rainfall, particularly Friday afternoon
through early Saturday. Sounding climatology/analysis show PWATs are
expected to top out near 2", likely exceeding the daily max which
combined with tall skinny CAPE profiles and short MBE vectors,
should lead to efficient warm cloud rain processes and some
potential for training storms. Uncertainty remains high in QPF
placement and magnitude; NBM probabilities indicate that the Tug
Hill region may have the greatest chance of seeing locally
heavy rainfall, though percentile spread is notably high in this
area. Chances for showers and thunderstorms will taper off
Saturday and Saturday evening behind the sfc low's weak cold
front, with mainly dry weather prevailing by Saturday night.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
Zonal flow over weekend will give way to a deepening trough carving
out across the Great Lakes early next week. Expect a brief period of
dry weather Sunday as a progressive area of sfc high pressure over
the Ohio Valley crests over the region. With trough then gradually
encroaching on the region, chances for showers and thunderstorms
will increase across the area into the start of the new work week as
a cold front approaches and crosses the area. Lower-end chances for
showers behind this front on Wednesday as longwave troughing may
linger across Quebec.

Otherwise, the seasonable but above normal temperatures for late
June will peak on Monday. Then in the wake of a cold frontal
passage, temperatures will fall back to near normal for the start of
July.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
VFR will prevail in most areas through early this morning. Some
patchy fog will continue across the Southern Tier, especially near
KELZ with local IFR through 12Z Thursday.

An east-west oriented frontal zone will remain draped across the
Great Lakes today through tonight, providing a focus for a few
rounds of showers and a chance of thunderstorms. The most organized
area of showers is expected to cross Western NY this morning
(including KBUF, KIAG, KROC), with this area then moving east across
the Finger Lakes into Central NY this afternoon. Some additional
showers will develop this afternoon across the Southern Tier and
east of Lake Ontario with diurnal heating. Instability will remain
quite limited today which will limit thunderstorm potential. The
best chance of a few widely scattered thunderstorms will be this
afternoon and early evening across the Southern Tier, Finger Lakes,
and Central NY. Areas of MVFR CIGS will continue today, especially
in and near the more organized areas of showers.

Tonight, the stalled frontal zone will remain over the eastern Great
Lakes. Convergence and moisture along the front will continue to
support a few scattered showers overnight, but these should remain
rather disorganized. Areas of MVFR CIGS will continue, with some IFR
across the higher terrain of the Southern Tier and Finger Lakes.

Outlook...

Friday...VFR/MVFR with showers likely. Scattered thunderstorms
also possible Friday afternoon and evening with local/brief IFR.

Saturday...VFR/MVFR with showers likely. Scattered thunderstorms
also possible with local/brief IFR. Improving to VFR with rain
ending Saturday night.

Sunday...VFR.

Monday...Mainly VFR. A chance of showers and thunderstorms later in
the afternoon.

&&

.MARINE...
High pressure will build from Quebec today to northern New England
by Friday, while a frontal zone remains stalled over the southern
Great Lakes. Northeast winds will increase on Lake Ontario today as
the surface high passes by to the north, bringing a round of Small
Craft Advisory conditions to the south shore of the lake later today
through tonight. Winds will remain lighter on Lake Erie, with some
chop developing later this afternoon and tonight.

Winds will diminish by Friday morning, then becoming southerly later
Friday through Friday night as the stalled frontal zone moves back
north as a warm front.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...Hitchcock
NEAR TERM...Hitchcock
SHORT TERM...PP
LONG TERM...EAJ/PP
AVIATION...Hitchcock
MARINE...Hitchcock
Hazardous weather outlook, Jun 25, 5:24 AM EDT, 22 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Buffalo NY
524 AM EDT Wed Jun 25 2025

NYZ001>008-010>014-019>021-085-260930-
Niagara-Orleans-Monroe-Wayne-Northern Cayuga-Oswego-Jefferson-Lewis-
Northern Erie-Genesee-Wyoming-Livingston-Ontario-Chautauqua-
Cattaraugus-Allegany-Southern Erie-
524 AM EDT Wed Jun 25 2025

This Hazardous Weather Outlook is for western and north central New
York.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-260930-
Upper Niagara River and Buffalo Harbor-
Lake Erie nearshore waters from Ripley to Dunkirk-
Lake Erie nearshore waters from Dunkirk to Buffalo-
Lower Niagara River-
Lake Ontario nearshore waters from the Niagara River to Hamlin Beach-
Lake Ontario nearshore waters from Hamlin Beach to Sodus Bay-
Lake Ontario nearshore waters from Sodus Bay to Mexico Bay-
Lake Ontario nearshore waters from Mexico Bay to the Saint Lawrence
River-
Lake Ontario open waters from the Niagara River to Hamlin Beach-
Lake Ontario open waters from Hamlin Beach to Sodus Bay-
Lake Ontario open waters from Sodus Bay to Mexico Bay-
Lake Ontario open waters from Mexico Bay to the Saint Lawrence River-
Saint Lawrence River from Cape Vincent to Ogdensburg-
Saint Lawrence River from Ogdensburg to Saint Regis-
524 AM EDT Wed Jun 25 2025

This Hazardous Weather Outlook is for the New York waters of Lake
Erie, Lake Ontario, and the Saint Lawrence River.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories, and
statements issued by the National Weather Service office in Buffalo
can be found on the internet at http://www.weather.gov/buf

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:50 AM EDTSmall Craft AdvisoryBUF24 hr

Nearby

Beach Hazards Statements in New York, 2025Every beach hazards statement in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.